MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8120
Medical Device Problem Codes Contamination (1120); Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the priming feature was "grayed out" pca pump.The clinician also reported that the device "records two decimal places that "doesn't add up with mar (medication administration record).Clinician used the example "the pump will state 2.25 however the mar will state 2.3.Education was provided to the clinician that the device is designed to round to the nearest hundredth, which would result in two decimal places.There was patient involvement but no harm.Bd has learned additional information.Bd clinical practice consultant (cpc) went onsite, and it was reported to them that the clinicians stated counts may be off due to documentation issues by the clinician.For example, if using a 20ml syringe they would put 20ml on their flow sheet, but the syringe read 19.7ml at start-up.Then they would document every hour, but they would document ¿1ml¿ even if it was actually 1.3ml because they did not assess the pump exactly an hour after the last assessment.One clinician also stated they have to stop the infusion for medication administration and that maybe the clinicians are not ¿doing the right math¿.The nicu uses syringe pumps in a lock box instead of pca pumps, they ¿don¿t usually use pca pumps¿.Cpc discussed additional potential contributing factors related to issues, e.G.Something erroneously enlarging the syringe like thick labels or added components.Clinicians stated there is no added connector on the syringe, labels for narcotics are bigger and there may be variance in how clinicians are applying them (e.G.Wrapping them around the syringe).Cpc confirmed kvo is disabled in the configs for syringe modules and priming is enabled.Clinicians confirm the bd plastipak for their 50/60ml syringe, and it is the first entry after syringe loading, but it is noted that monoject 60ml, astrazeneca 50ml and ivac 50ml also populate, and nicu does not use these syringes.
 
Additional Manufacturer Narrative
A device history record review is performed on each device reported in a mdr reportable event along with other methods of investigation as coded in section h6 of this mdr report.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.H3 other text : not applicable.Device evaluated by bd.

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key18473715
Report Number2016493-2023-253208
Device Sequence Number6794268
Product Code MEA
UDI-Device Identifier10885403812026
UDI-Public(01)10885403812026
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K043299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8120
Device Catalogue Number8120 ALARIS PCA MODULE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2023
Initial Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015
Patient SexUnknown